Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 279, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 28, 2011, 12:45 AM EDT for Bulloch County, Effingham County, Screven County, Georgia; Allendale County, Hampton County, South Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2011, 12:45 AM EDT (04:45 UTC)
- Expired
- Sep 28, 2011, 1:45 AM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Effingham County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 36 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 12:45 AM EDT | TSTM WND DMG | 3 E Dover, GA | A NWS EMPLOYEEE REPORTED 1 TREE DOWN ALONG STATE ROAD 17. |
| Sep 28, 12:48 AM EDT | TSTM WND DMG | 4 Ssw Captolo, GA | A NWS EMPLOYEE REPORTED A 10 INCH DIAMETER OAK BRANCH DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3045 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
572
WUUS52 KCHS 280445
SVRCHS
GAC031-103-251-SCC005-049-280545-
/O.NEW.KCHS.SV.W.0279.110928T0445Z-110928T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1245 AM EDT WED SEP 28 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
SOUTH CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHWESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 145 AM EDT
* AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR DOVER...MOVING NORTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
DOVER...CAPTOLO...OLIVER...ALTMAN...HUNTERS...NEWINGTON...
KILDARE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3288 8131 3263 8118 3256 8128 3246 8169
3268 8179
TIME...MOT...LOC 0445Z 247DEG 18KT 3259 8166
$$4 follow-up statements
047
WWUS52 KCHS 280459
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1259 AM EDT WED SEP 28 2011
GAC031-103-251-SCC005-049-280545-
/O.CON.KCHS.SV.W.0279.000000T0000Z-110928T0545Z/
SCREVEN GA-BULLOCH GA-ALLENDALE SC-EFFINGHAM GA-HAMPTON SC-
1259 AM EDT WED SEP 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR SOUTHWESTERN HAMPTON...NORTHWESTERN EFFINGHAM...SOUTH CENTRAL
ALLENDALE...NORTH CENTRAL BULLOCH AND SOUTHERN SCREVEN COUNTIES...
AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HUNTERS TO CAMERON...OR
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF SYLVANIA TO 6 MILES
NORTHEAST OF STATESBORO...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...DOVER...HUNTERS...KILDARE...NEWINGTON...OLIVER...GARNETT...
SCOTIA AND SHIRLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
&&
LAT...LON 3288 8131 3263 8118 3256 8128 3246 8169
3268 8179
TIME...MOT...LOC 0459Z 247DEG 18KT 3265 8154 3250 8167
$$555
WWUS52 KCHS 280519
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
119 AM EDT WED SEP 28 2011
SCC005-280529-
/O.CAN.KCHS.SV.W.0279.000000T0000Z-110928T0545Z/
ALLENDALE SC-
119 AM EDT WED SEP 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ALLENDALE COUNTY
HAS BEEN CANCELLED...
LAT...LON 3283 8142 3278 8143 3277 8142 3277 8143
3276 8141 3275 8142 3274 8140 3277 8134
3279 8133 3283 8128 3263 8118 3256 8128
3246 8169 3268 8179
TIME...MOT...LOC 0519Z 265DEG 25KT 3260 8136
$$
GAC031-103-251-SCC049-280545-
/O.CON.KCHS.SV.W.0279.000000T0000Z-110928T0545Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-HAMPTON SC-
119 AM EDT WED SEP 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR SOUTHWESTERN HAMPTON...NORTHWESTERN EFFINGHAM...NORTH CENTRAL
BULLOCH AND SOUTHERN SCREVEN COUNTIES...
AT 117 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF SHIRLEY...OR ABOUT 16
MILES NORTH OF SPRINGFIELD...MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
&&
LAT...LON 3283 8142 3278 8143 3277 8142 3277 8143
3276 8141 3275 8142 3274 8140 3277 8134
3279 8133 3283 8128 3263 8118 3256 8128
3246 8169 3268 8179
TIME...MOT...LOC 0519Z 265DEG 25KT 3260 8136
$$493
WWUS52 KCHS 280534
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
134 AM EDT WED SEP 28 2011
GAC251-280545-
/O.CAN.KCHS.SV.W.0279.000000T0000Z-110928T0545Z/
SCREVEN GA-
134 AM EDT WED SEP 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCREVEN COUNTY HAS
BEEN CANCELLED...
LAT...LON 3255 8169 3250 8155 3259 8139 3263 8142
3265 8139 3269 8140 3270 8143 3274 8142
3277 8134 3279 8133 3282 8128 3263 8118
3256 8128 3246 8169 3259 8175
TIME...MOT...LOC 0535Z 266DEG 22KT 3258 8129
$$
GAC031-103-SCC049-280545-
/O.CON.KCHS.SV.W.0279.000000T0000Z-110928T0545Z/
BULLOCH GA-EFFINGHAM GA-HAMPTON SC-
134 AM EDT WED SEP 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR SOUTHWESTERN HAMPTON...NORTHWESTERN EFFINGHAM AND NORTH CENTRAL
BULLOCH COUNTIES...
AT 131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BRIGHTON...OR ABOUT 14 MILES NORTH OF SPRINGFIELD...
MOVING EAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KILDARE...
GARNETT...SCOTIA AND SHIRLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3255 8169 3250 8155 3259 8139 3263 8142
3265 8139 3269 8140 3270 8143 3274 8142
3277 8134 3279 8133 3282 8128 3263 8118
3256 8128 3246 8169 3259 8175
TIME...MOT...LOC 0535Z 266DEG 22KT 3258 8129
$$101
WWUS52 KCHS 280546
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 AM EDT WED SEP 28 2011
GAC031-103-SCC049-280556-
/O.EXP.KCHS.SV.W.0279.000000T0000Z-110928T0545Z/
BULLOCH GA-EFFINGHAM GA-HAMPTON SC-
146 AM EDT WED SEP 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMPTON...
NORTHWESTERN EFFINGHAM AND NORTH CENTRAL BULLOCH COUNTIES WILL EXPIRE
AT 145 AM EDT...
AT 144 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR PORTIONS OF
EFFINGHAM AND HAMPTON COUNTIES.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3255 8169 3250 8155 3259 8139 3263 8142
3265 8139 3269 8140 3270 8143 3274 8142
3277 8134 3279 8133 3282 8128 3263 8118
3256 8128 3246 8169 3259 8175
TIME...MOT...LOC 0534Z 266DEG 22KT 3258 8130
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 10:36 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 27, 10:36 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1036 PM EDT TUE SEP 27 2011 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL LINGER OVER OR NEAR THE AREA THROUGH MID WEEK...BEFORE A COLD FRONT APPROACHES THE REGION LATE IN THE WEEK. A COOLER AND DRIER AIR MASS WILL PUSH INTO THE REGION BEHIND THE FRONT DURING THE WEEKEND AND PERSIST INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... LATEST RADAR TRENDS SHOW WEAKENING CONVECTION HAS STEADILY MOVED NORTH/NORTHEAST TOWARD THE SANTEE RIVER...WITH DRY CONDITIONS PREVAILING BEHIND THIS LAST AREA OF RAIN. ALTHOUGH A FEW NUMERICAL MODELS ARE HINTING AT THE POTENTIAL FOR ADDITIONAL RAIN TO DEVELOP FROM THE SOUTHWEST AFTER MIDNIGHT...THERE APPEARS TO BE LITTLE EVIDENCE OF THIS DEVELOPMENT IN THE NEXT SEVERAL HOURS. IN FACT...NEGATIVE VORTICITY ADVECTION COULD INDEED FOLLOW BEHIND THE MAIN SHORTWAVE ACTIVITY TOWARD THE MORNING HOURS...SUGGESTING LIMITED CONVECTIVE POTENTIAL. WILL THUS INDICATE RAIN CHANCES TRANSITIONING OFFSHORE OVERNIGHT...AND MAINTAIN DRY CONDITIONS OVER LAND. STILL ASSESSING THE POTENTIAL FOR PATCHY FOG DEVELOPMENT TOWARD DAWN...ESPECIALLY WHERE RAIN OCCURRED EARLIER THIS EVENING. THERE IS SOME INDICATION OF PATCHY FOG MAINLY IN THE MAV GUIDANCE...WHILE SREF AND MET GUIDANCE DO NOT SHOW MUCH REDUCED VISIBILITIES. DUE TO THE UNCERTAINTY IN COVERAGE AND TIMING...WILL KEEP FOG OUT OF THE FORECAST FOR NOW AND RE-EVALUATE WITH THE 1 AM EDT UPDATE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... A CLOSED UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER THE OHIO VALLEY ON WEDNESDAY...BEFORE WEAKENING AS IT GRADUALLY LIFTS NORTHEAST INTO THE GREAT LAKES REGION WEDNESDAY NIGHT. MEANWHILE...A SURFACE TROUGH WILL REMAIN IN PLACE INLAND OF THE FORECAST AREA MOST OF THE DAY...BEFORE SHIFTING TOWARD THE COAST LATE. DEEP MOISTURE...SHORT WAVE ENERGY PASSING ALOFT WITHIN THE BASE OF THE UPPER LEVEL LOW...AND MESOSCALE BOUNDARY INTERACTIONS WILL SUPPORT A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MAINLY WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. A CONTINUED WARM SOUTHERLY FLOW AHEAD OF THE TROUGH WILL SUPPORT HIGH TEMPERATURES ABOVE NORMAL ONCE AGAIN WITH UPPER 80S PREDOMINANT ACROSS MOST OF THE AREA. A SLIGHT COOLING TREND WILL START TO TAKE PLACE WEDNESDAY NIGHT AS CLEARING BEGINS TO DEVELOP AS THE FLOW SHIFTS OFFSHORE. THE UPPER LOW WILL OPEN UP INTO A TROUGH ON THURSDAY AS IT LIFTS NORTHEAST INTO NEW ENGLAND AND EVENTUALLY GETS ABSORBED BY ANOTHER LOW DROPPING ACROSS THE GREAT LAKES REGION. A WEAK COLD FRONT ASSOCIATED WITH THE WEAKENING UPPER LEVEL TROUGH WILL SWING THROUGH THE AREA ON THURSDAY...USHERING IN A DRIER AIR MASS WITHIN A WESTERLY FLOW. THERE IS A LOW PROBABILITY FOR SHOWERS NEAR THE IMMEDIATE COAST THURSDAY MORNING...BUT OVERALL CLEARING AND RAIN FREE CONDITIONS ARE EXPECTED DURING THE DAY. HIGHS ON THURSDAY WILL REMAIN ABOVE NORMAL...GENERALLY IN THE UPPER 80S...WITH A DOWNSLOPE FLOW BECOMING MORE OF A FACTOR THAN THE WEAK COLD AIR ADVECTION ALOFT. TEMPERATURES THURSDAY NIGHT WILL DROP SLIGHTLY BELOW NORMAL WITH GOOD RADIATIONAL COOLING CONDITIONS EXPECTED. UPPER LEVEL TROUGHING WILL EXPAND SOUTHWARD ACROSS THE EASTERN U.S. ON FRIDAY...WHILE AT THE SURFACE A REINFORCING COLD FRONT APPEARS TO APPROACH FROM THE NORTHWEST. LIMITED MOISTURE WILL KEEP RAIN FREE CONDITIONS IN PLACE ON FRIDAY. A LACK OF ANY SIGNIFICANT COLD AIR ADVECTION WILL ALSO KEEP TEMPERATURES ABOVE NORMAL BUT SLIGHTLY COOLER THAN PREVIOUS DAYS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... NUMERICAL MODELS SHOW RATHER STRONG DYNAMICS ON SATURDAY...AS THE ELONGATED UPPER TROUGH CROSSES THE EAST COAST. COLD AND DRY HIGH PRESSURE WILL MAKE A STRONGER PUSH SOUTHEAST INTO THE REGION...INITIATING ROBUST COLD ADVECTION ACROSS THE MID ATLANTIC AND SOUTHEAST STATES. WHETHER THIS DEVELOPMENT COULD BE CONSIDERED ANOTHER FRONTAL PASSAGE IS STILL UNCERTAIN...HOWEVER THE MOST CONSIDERABLE TEMPERATURE CHANGE IS EXPECTED TO OCCUR OVER THE WEEKEND. HIGH TEMPERATURES COULD BE SUPPRESSED IN THE 70S WITHIN NORTH/NORTHEAST FLOW AND UNDER ABUNDANT SUNSHINE. BELOW NORMAL LOW TEMPERATURES IN THE 50S BOTH SATURDAY AND SUNDAY NIGHT WILL BE THE COMBINED RESULT OF COLD ADVECTION AND DECENT RADIATIONAL COOLING UNDER CLEAR SKIES AND DIMINISHING NOCTURNAL WINDS. COLD ADVECTION WILL DIMINISH MONDAY AND TUESDAY AS THE CENTER OF HIGH PRESSURE SHIFTS DIRECTLY OVER THE REGION. THIS WILL ALLOW TEMPERATURES TO MODERATE SLIGHTLY...WHILE STILL REMAINING A DEGREE OR TWO BELOW SEASONAL NORMALS. RAIN FREE WEATHER IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... WILL INDICATE VSBYS NO LOWER THAN 6SM BR WITH THE 00Z TAF ISSUANCE AT KCHS...CONSIDERING THAT THERE WERE NO VSBY RESTRICTIONS TUESDAY MORNING DESPITE BOUNDARY LAYER DEWPOINTS HIGHER THAN CURRENTLY REPORTED. OTHERWISE WILL KEEP CIGS AND VSBY VFR THROUGH THE PERIOD. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS AGAIN ON WEDNESDAY...BUT PREFER TO JUST MENTION CB IN THE AFTERNOON AT THIS POINT. KSAV HAS BEEN SPARED THUNDERSTORMS THIS EVENING...AND THE OVERNIGHT PERIOD APPEARS TO BE QUIET. HAVE NOT INCLUDED ANY VSBY RESTRICTIONS...SINCE THE TERMINAL DID NOT RECEIVE RAIN TODAY AND DEWPOINTS ARE RUNNING LESS THAN 24 HOURS AGO. SOUTH TO SOUTHWEST FLOW WILL RETURN AGAIN TOMORROW AND WILL INITIATE CB IN THE EARLY AFTERNOON. EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS WILL BE POSSIBLE AT TIMES THROUGH THURSDAY MORNING DUE TO ISOLATED TO SCATTERED SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE NIGHT/EARLY MORNING FOG/STRATUS. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL. && .MARINE... THE PRESSURE PATTERN ACROSS THE WATERS WILL FAVOR SOUTH TO SOUTHWEST WINDS AROUND 10 TO 15 KT. SEAS HAVE DECREASED OVER THE LAST 24 HOURS OR SO...ALTHOUGH THERE IS STILL A SWELL COMPONENT AROUND 3 FT AND 11 SECONDS BEYOND 20 NM. SWELL WILL BE PERSISTENT THROUGHOUT THE OVERNIGHT BUT WILL BE ON THE DECREASING TREND BY WEDNESDAY MORNING. SOUTH TO SOUTHWEST FLOW WILL PREVAIL ON WEDNESDAY...THEN VEER TO THE WEST ON THURSDAY AS A COLD FRONT SHIFTS INTO THE REGION. MODERATE WEST FLOW WILL PREVAIL THROUGH FRIDAY...UNTIL A SECONDARY COLD FRONT INITIATES STRONG COLD ADVECTION ACROSS THE REGION THROUGH THE WEEKEND. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH AT LEAST FRIDAY. ONCE STRONG HIGH PRESSURE BUILDS FROM THE NORTHWEST AND PUSHES THE COLDER AIR MASS INTO THE FORECAST AREA LATE FRIDAY INTO SATURDAY...WINDS WILL QUICKLY VEER TO THE NORTH/NORTHEAST AND SURGE DOWN THE COAST. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS PERIOD FOR BOTH WINDS AND SEAS. RIP CURRENTS...A MODERATE RISK FOR RIP CURRENTS WILL BE MAINTAINED FOR ALL BEACHES WEDNESDAY DUE TO ONGOING TIDAL AND LUNAR INFLUENCES AS WELL AS A PERSISTENT 3 FT/9-11 SECOND SWELL. && .TIDES/COASTAL FLOODING... ASTRONOMICAL HIGH TIDES WILL CONTINUE THROUGHOUT THE WEEK...AND AIDED BY OCCASIONAL INCREASES IN ONSHORE WINDS AND A LITTLE HIGHER THAN NORMAL SURF...SHALLOW COASTAL FLOODING IS POSSIBLE...ESPECIALLY ALONG THE SOUTH CAROLINA COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Sep 27, 4:06 PM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 406 PM EDT TUE SEP 27 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 406 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-281000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 406 PM EDT TUE SEP 27 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE THROUGH THE WEEK ACROSS NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 27, 11:38 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 PM EDT TUE SEP 27 2011
GAZ088-SCZ040-042-280430-
ALLENDALE-HAMPTON-SCREVEN-
1138 PM EDT TUE SEP 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 1230 AM EDT...
AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MILLETT TO BURTONS
FERRY LANDING...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...ALLENDALE...APPLETON...BARTON...BRUNSON...
CROCKETVILLE...FAIRFAX...HAMPTON...MARTIN...MILEY...MILLETT...
SEIGLING...SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3316 8154 3311 8136 3312 8119 3303 8108
3302 8108 3296 8102 3289 8097 3286 8148
3302 8159 3304 8157 3305 8157 3307 8160
3311 8160
TIME...MOT...LOC 0338Z 263DEG 18KT 3307 8158 3292 8147Special weather statement, Sep 27, 11:48 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1148 PM EDT TUE SEP 27 2011 GAZ099-100-114-115-280430- BULLOCH-CANDLER-EVANS-TATTNALL- 1148 PM EDT TUE SEP 27 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS... BULLOCH AND CANDLER COUNTIES THROUGH 1230 AM EDT... AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR COLLINS...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BELLVILLE...CLAXTON...COLLINS...HAGAN...MANASSAS...PULASKI AND REGISTER... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3244 8191 3220 8174 3211 8206 3226 8217 TIME...MOT...LOC 0349Z 241DEG 16KT 3222 8206
Special weather statement, Sep 27, 11:57 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1157 PM EDT TUE SEP 27 2011
GAZ087-088-099-100-280430-
BULLOCH-CANDLER-JENKINS-SCREVEN-
1157 PM EDT TUE SEP 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 1230 AM EDT...
AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FOUR POINTS...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...DOVER...HOPEULIKIT...MIDDLEGROUND...PORTAL...ROCKY
FORD...SCARBORO...SYLVANIA AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3280 8159 3249 8157 3254 8205 3255 8205
3255 8203 3261 8201 3264 8206 3272 8206
TIME...MOT...LOC 0357Z 269DEG 23KT 3263 8195Local storm report, Sep 28, 12:11 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 AM EDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM HAIL MARTIN 33.07N 81.48W
09/27/2011 E0.50 INCH ALLENDALE SC TRAINED SPOTTER
&&
EVENT NUMBER CHS1100977
04Special weather statement, Sep 28, 12:22 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1222 AM EDT WED SEP 28 2011 GAZ087-088-100-101-280500- BULLOCH-EFFINGHAM-JENKINS-SCREVEN- 1222 AM EDT WED SEP 28 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS... BULLOCH AND EFFINGHAM COUNTIES THROUGH 100 AM EDT... AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR PORTAL...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BROOKLET...CAPTOLO...DOVER...GEORGIA SOUTHERN...HOPEULIKIT... HUNTERS...LEEFIELD...MIDDLEGROUND...NEWINGTON...OLIVER...PORTAL... ROCKY FORD...STATESBORO...STILSON AND WESTSIDE... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... NICKEL SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3267 8147 3229 8153 3247 8196 3271 8197 TIME...MOT...LOC 0422Z 282DEG 16KT 3255 8189
Special weather statement, Sep 28, 12:27 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1227 AM EDT WED SEP 28 2011
GAZ088-SCZ040-280515-
ALLENDALE-SCREVEN-
1227 AM EDT WED SEP 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 115 AM EDT...
AT 1224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...ALLENDALE...APPLETON...MARTIN...MILLETT...
SEIGLING...SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
3316 8154 3311 8136 3312 8119 3304 8109
3284 8154 3298 8166
TIME...MOT...LOC 0427Z 243DEG 19KT 3297 8153The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 11:13 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 32 min |
| Sep 27, 11:48 PM EDT | Special Weather Statement | CHS | Evans | 42 min |
| Sep 27, 11:57 PM EDT | Special Weather Statement | CHS | Screven | 33 min |
| Sep 28, 12:22 AM EDT | Special Weather Statement | CHS | Bulloch | 38 min |
| Sep 28, 1:16 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 59 min |
| Sep 28, 2:44 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Sep 28, 4:24 AM EDT | Coastal Flood Advisory | CHS | 7 hr | |
| Sep 28, 5:08 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Sep 28, 6:26 PM EDT | Special Weather Statement | CHS | Effingham | 34 min |
| Sep 27, 8:11 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 34 min |
| Sep 27, 8:31 PM EDT | Special Weather Statement | CHS | Berkeley | 29 min |
| Sep 27, 8:34 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Sep 27, 8:49 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Sep 27, 11:38 PM EDT | Special Weather Statement | CHS | Allendale | 52 min |
| Sep 28, 12:27 AM EDT | Special Weather Statement | CHS | Allendale | 48 min |
| Sep 28, 1:42 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 63 min |
| Sep 28, 2:42 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 48 min |
| Sep 28, 7:17 AM EDT | Special Weather Statement | CHS | Berkeley | 43 min |
| Sep 28, 3:27 PM EDT | Special Weather Statement | CHS | Berkeley | 48 min |
| Sep 28, 4:02 PM EDT | Special Weather Statement | CHS | Allendale | 28 min |
| Sep 28, 4:12 PM EDT | Special Weather Statement | CHS | Georgetown | 48 min |
| Sep 28, 4:14 PM EDT | Special Weather Statement | CHS | Allendale | 31 min |
| Sep 28, 4:56 PM EDT | Special Weather Statement | CHS | Berkeley | 49 min |
| Sep 28, 5:08 PM EDT | Areal Flood Advisory | CHS | Charleston | 32 min |
| Sep 28, 5:14 PM EDT | Special Weather Statement | CHS | Bamberg | 46 min |
| Sep 28, 5:23 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 67 min |
| Sep 28, 6:22 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 53 min |
| Sep 28, 7:49 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.